Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 24, NWS New Orleans, LA

July 16, 2007Harrison County, Mississippi

NWS New Orleans, LA issued this tornado warning at Jul 16, 2007, 9:25 AM CDT for Harrison County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2007, 9:25 AM CDT (14:25 UTC)
Expired
Jul 16, 2007, 10:00 AM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Harrison County, MS

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 161425
TORLIX
MSC047-161500-
/O.NEW.KLIX.TO.W.0024.070716T1425Z-070716T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
925 AM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI...

* UNTIL 1000 AM CDT

* AT 920 AM CDT...TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD   
NEAR BILOXI...MOVING NORTH AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  ST. MARTIN BY 930 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3037 8907 3040 8888 3068 8887 3068 8904

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 16, 2:57 AM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jul 16, 2:57 AM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
257 AM CDT MON JUL 16 2007

.SHORT TERM...
AN EXTREMELY VOLITILE REGION EXISTS FROM NE MEXICO TO THE CENTRAL
GULF COAST. SEVERAL THINGS ARE COMING TOGETHER THIS MORNING FOR AN
EFFICIENT HEAVY RAIN EVENT. THE FIRST IS THE MOST NOTICEABLE...THE
SIGNIFICANT VORTICITY MAXIMUM NOTED ALONG THE LA COASTLINE. THIS
INTERESTING FEATURE IS HELPING BRING AN ABUNDANCE OF SFC AND MID
LEVEL MOISTURE INTO THE REGION. THE UPPER LEVEL TROUGH JUST TO THE
WEST IS HELPING BY CREATING AN EXCELLENT OUTFLOW REGION ALOFT AS
WELL AS KEEPING THE UPPER COLUMN MOIST. DEEP TROPICAL MOISTURE HAS
BEEN IN PLACE FOR A FEW DAYS AND WILL REMAIN THROUGH THE NEXT
SEVERAL DAYS. ALL THESE VARIABLES WILL CAUSE AN EXPLOSIVE RAINFALL
SCENARIO TO TAKE PLACE TODAY. THE LIGHT SHOWERS SEEN THIS MORNING
ALONG THE COAST SHOULD CONTINUE TO DEVELOP EXPONENTIALLY AND
SPREAD INLAND ACROSS SE LA AND MISS. HEAVY RAINFALL WILL MOVE
OVER AREAS ALREADY SATURATED BY THE LAST TWO DAYS OF RAIN. AND
WITH FFG NUMBERS MUCH LOWER TODAY...THE FLOOD WATCH IS A GOOD
IDEA.

MAKING NOTE OF THE CIRCULATION NEAR THE LA COAST...THIS AREA IS
NOT EXPECTED TO BECOME A FORMATIVE TROPICAL SYSTEM. BUT IT WILL
HELP TO BRING A PLETHORA OF MOISTURE OVER THE AREA WHICH IS A MORE
IMPORTANT ASPECT THAN IT BECOMING A TROPICAL SYSTEM. THE HEAVY
RAINFALL WILL BEGIN TODAY AROUND RUSH HOUR FOR THE NEW ORLEANS
METRO AREA AND AT OR JUST AFTER RUSH HOUR FOR THE BATON ROUGE
METRO AREA. THE AREA OF HEAVY RAIN WILL ENTER THE SOUTHERN MISS
AREAS SHORTLY THEREAFTER.

SEVERE WEATHER IS NOT EXPECTED BUT THERE IS A SIGNIFICANT
POSSIBILITY OF WATERSPOUT ACTIVITY AS LONG AS STRONG VORTICITY AND VERY
DEEP MOISTURE ARE IN PLACE.

.LONG TERM...
AS THE UPPER LOW SINKS INTO MEXICO...A MT UPPER HIGH WILL DEVELOP
ALONG THE TEXAS COAST TRAPPING THE DEEP TROPICAL MOISTURE BENEATH. THIS
WILL HELP KEEP THE DAILY SH/TS PATTERN GOING. BUT THE PRECIP
PERCENTAGES WILL FALL INTO THE CHANCE AREA INSTEAD OF CATEGORICAL
THROUGH MID WEEK. BY THE END OF THE WEEK ANOTHER UPPER TROUGH DIGS
SOUTHWARD AND AN ASSOCIATED FRONT MOVES INTO THE DEEP SOUTH ONCE
AGAIN. KIND OF A STRANGE PATTERN TO SEE DURING THE DEEP SUMMER
MONTHS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  70  85  71 /  90  60  60  40
BTR  82  71  88  72 /  90  60  60  40
MSY  84  75  88  75 /  90  60  60  40
GPT  83  74  87  73 /  90  60  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ034>040-046>050-
     056>070.

MS...FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ068>071-077-080>082.

GM...NONE.

&&

17
Hazardous weather outlook, Jul 16, 6:13 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
613 AM CDT MON JUL 16 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171115-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
613 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
.HEAVY RAINS/FLOODING...
A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA TODAY. THE
PRIMARY THREAT AREA IS GENERALLY WEST OF THE I-55 CORRIDOR FROM
SUMMIT MISSISSIPPI TO LAPLACE TO THIBODAUX LOUISIANA. MANY AREAS
HAVE RECEIVED 3 TO 5 INCHES OF RAIN OVER THE LAST TWO DAYS CAUSING
GROUND SATURATION. THUNDERSTORM AND HEAVY RAIN DEVELOPMENT IS OCCURRING
ONCE AGAIN THIS MORNING AND SHOULD CONTINUE THROUGH MUCH OF THE
DAY. THIS WILL CAUSE TOTAL ACCUMULATIONS OF 1 TO 2 INCHES TODAY
FOR THE MAJORITY OF THE AREA WITH SOME ISOLATED LOCATIONS SEEING
AS MUCH AS 5 INCHES. IF HEAVY RAINFALL OCCURS OVER A SHORT PERIOD
OF TIME ON ALREADY SATURATED GROUND...MODERATE TO HEAVY FLOODING
WOULD RESULT.

THUNDERSTORM ACTIVITY SHOULD BEGIN TO DECREASE DURING THE EVENING
HOURS AND THE HAZARD OF FLOODING WILL DECREASE SIGNIFICANTLY.

.THUNDERSTORMS...
SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY BUT SOME OF THE
STRONGEST ACTIVITY MAY CAUSE WIND GUSTS AS HIGH AS 35
MPH...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.

WATERSPOUT ACTIVITY IS ALSO EXPECTED OVER MARINE AREAS WITH THE
STRONGEST THUNDERSTORMS TODAY. THERE IS A POSSIBILITY THAT AN
ISOLATED WATERSPOUT WILL APPROACH SHORE BUT SHOULD QUICKLY
DISSIPATE AS IT REACHES THE COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND AGENCIES WITH PUBLIC SAFETY RESPONSIBILITY ARE ASKED
TO REPORT ANY HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE.

GMZ530-550-555-570-575-171115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
613 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WATER SPOUT ACITIVITY IS EXPECTED TODAY WITH STRONGLY DEVELOPING
THUNDERSTORMS. THE THREAT WILL DECREASE OVERNIGHT BUT WILL REMAIN
A POSSIBILITY. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE
ASSOCIATED WITH ALL THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
MARINERS IN THE VICINITY OF STRONG OR SEVERE THUNDERSTORMS SHOULD
SEEK SAFETY FIRST BEFORE REPORTING THE ACTIVITY TO THE NATIONAL
WEATHER SERVICE.

17

In the hours before

Special weather statement, Jul 16, 5:33 AM CDT, 3 hours 52 minutes before
LAZ067>069-161130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 AM CDT MON JUL 16 2007

...THUNDERSTORMS WITH HEAVY RAIN MOVING OVER COASTAL AREAS...

AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL...NEAR GALLIANO....OR ABOUT 6
MILES SOUTH OF LEEVILLE....MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR GRAND ISLE AT 600
AM.

EXPECT HEAVY RAINFALL IN THE PATH OF THESE STORMS. LOCALIZED
RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD
WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 16, 6:57 AM CDT, 2 hours 28 minutes before
LAZ068-069-161245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 AM CDT MON JUL 16 2007

...THUNDERSTORM WITH HEAVY RAIN MOVING OVER THE COASTAL AREAS...

AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL...ALONG SOUTHEAST LOUISIANA COAST
FROM MISSISSIPPI RIVER TO TIMBALIER BAY...MOVING MAINLY EAST AT 15 MPH.

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE OVER COASTAL MARSHES. MOTORISTS
SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING AROUND GRAN ISLE AND BOOTHVILLE.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 9:17 PM CDTFlood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson18 hr

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.